Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 60, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 4, 2022, 7:35 PM MDT for Chaffee County, Saguache County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2022, 7:35 PM MDT (01:35 UTC)
- Expired
- Aug 4, 2022, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chaffee County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:30 PM MDT | FLASH FLOOD | 3 Wnw Salida, CO | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 WNW SALIDA. LAW ENFORCEMENT REPORTED SIGNIFICANT FLOODING JUST NORTH OF THE HIGHWAY 50, BETWEEN PONCHA SPRINGS AND SALIDA. |
| Aug 4, 8:30 PM MDT | FLASH FLOOD | 3 Wnw Salida, CO | LAS ENFORCEMENT REPORTED SIGNIFICANT FLOODING JUST NORTH OF THE HIGHWAY 50, BETWEEN PONCHA SPRINGS AND SALIDA. |
| Aug 4, 9:00 PM MDT | FLASH FLOOD | 1 N Poncha Springs, CO | PUBLIC REPORTED OVER 2 INCHES OF RAIN RECEIVED THAT WAS ENTERING GARAGE OF HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WGUS55 KPUB 050135
FFWPUB
COC015-109-050445-
/O.NEW.KPUB.FF.W.0060.220805T0135Z-220805T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
735 PM MDT Thu Aug 4 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Southeastern Chaffee County in central Colorado...
North Central Saguache County in central Colorado...
* Until 1045 PM MDT.
* At 735 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Poncha Pass and Poncha Springs.
This includes the following high risk locations...
Highway 285 south of Poncha Springs to Poncha Pass.
This includes the following streams and drainages...
Pass Creek, Brewery Creek, Middle Creek, Beaver Creek, Marshall
Creek, Starvation Creek, East Middle Creek, Bear Creek, Silver
Creek, Arkansas River, San Luis Creek, Kerber Creek, Poncha Creek,
Droz Creek, Tank Seven Creek, Indian Creek, Stumpy Creek, Harry
Creek, Redman Creek, Little Cochetopa Creek, Green Creek and South
Arkansas River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3842 10623 3843 10622 3859 10612 3857 10603
3850 10603 3842 10606 3834 10613 3830 10620
3828 10634 3833 10636
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Cohen3 follow-up statements
025
WGUS75 KPUB 050147
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
747 PM MDT Thu Aug 4 2022
COC015-109-050445-
/O.CON.KPUB.FF.W.0060.000000T0000Z-220805T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-Saguache CO-
747 PM MDT Thu Aug 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT THIS
EVENING FOR SOUTHEASTERN CHAFFEE AND NORTH CENTRAL SAGUACHE
COUNTIES...
At 747 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. The expected rainfall rate is 1 to 2
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Poncha Pass and Poncha Springs.
This includes the following high risk locations...
Highway 285 south of Poncha Springs to Poncha Pass.
This includes the following streams and drainages...
Kerber Creek, Droz Creek, Bear Creek, Little Cochetopa Creek, Pass
Creek, Harry Creek, Beaver Creek, San Luis Creek, Silver Creek,
Arkansas River, South Arkansas River, Green Creek, Marshall Creek,
Starvation Creek, Brewery Creek, Poncha Creek, Redman Creek, East
Middle Creek, Tank Seven Creek, Indian Creek, Stumpy Creek and
Middle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Life-threatening flooding of creeks, roads and normally dry arroyos
is likely. The heavy rains will likely trigger rockslides, mudslides
and debris flows in steep terrain, especially in and around these
areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3842 10623 3843 10622 3859 10612 3857 10603
3850 10603 3842 10606 3834 10613 3830 10620
3828 10634 3833 10636
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Steward/Cohen439
WGUS75 KPUB 050303
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
903 PM MDT Thu Aug 4 2022
COC015-109-050445-
/O.CON.KPUB.FF.W.0060.000000T0000Z-220805T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-Saguache CO-
903 PM MDT Thu Aug 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT THIS
EVENING FOR SOUTHEASTERN CHAFFEE AND NORTH CENTRAL SAGUACHE
COUNTIES...
At 903 PM MDT, local law enforcement reported flash flooding and a
debris flow across the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Earlier thunderstorms
that produced flash flooding.
SOURCE...Law enforcement reported flash flooding and a debris
flow from the Poncha Pass area toward and east of Poncha
Springs.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Poncha Pass and Poncha Springs.
This includes the following high risk locations...
Highway 285 south of Poncha Springs to Poncha Pass.
This includes the following streams and drainages...
Pass Creek, Brewery Creek, Middle Creek, Beaver Creek, Marshall
Creek, Starvation Creek, East Middle Creek, Bear Creek, Silver
Creek, Arkansas River, San Luis Creek, Kerber Creek, Poncha Creek,
Droz Creek, Tank Seven Creek, Indian Creek, Stumpy Creek, Harry
Creek, Redman Creek, Little Cochetopa Creek, Green Creek and South
Arkansas River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3842 10623 3843 10622 3859 10612 3857 10603
3850 10603 3842 10606 3834 10613 3830 10620
3828 10634 3833 10636
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Cohen423
WGUS75 KPUB 050438
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
1038 PM MDT Thu Aug 4 2022
COC015-109-050448-
/O.EXP.KPUB.FF.W.0060.000000T0000Z-220805T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaffee CO-Saguache CO-
1038 PM MDT Thu Aug 4 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MDT THIS EVENING FOR
SOUTHEASTERN CHAFFEE AND NORTH CENTRAL SAGUACHE COUNTIES...
The heavy rain has ended, and the risk for flooding is decreasing.
Please continue to heed remaining road closures.
LAT...LON 3842 10623 3843 10622 3859 10612 3857 10603
3850 10603 3842 10606 3834 10613 3830 10620
3828 10634 3833 10636
$$
CohenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:47 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 2:47 PM MDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 247 PM MDT Thu Aug 4 2022 .SHORT TERM...(This evening through Friday) Issued at 244 PM MDT Thu Aug 4 2022 Key Messages: 1) Widespread showers and thunderstorms are expected across and near the higher terrain this afternoon and evening. Flash flooding will be a concern across higher risk areas. 2) Scattered thunderstorm development across I-25 this afternoon and evening. Heavy rainfall and gusty winds will be the primary concerns. 3) Isolated to scattered thunderstorms possible later today over the far southeast plains, mainly Las Animas County, with a few stronger storms posing risks for heavy rain, wind, and some hail. 4) Showers and storms continue over the mountains tomorrow with less coverage over the plains. Currently..... The upper ridge remains in place, keeping plenty of monsoon moisture trapped overhead. Thunderstorm development has already broken out over parts of the higher terrain, with scattered thunderstorms forming across Las Animas County. The Spring Burn Scar is also already under a Flash Flood Warning, as storms forming overhead are nearly stationary. Rest of Today and Tonight... Showers and thunderstorms will continue into this evening across the area. Instability won't be an issue, with close to 1000 J/kg across most of the mountains, increasing rapidly to the east towards the KS border. The main limiting factor for convective development will be shear. With weak and disorganized flow beneath the upper-level high, wind shear will be poor enough to mitigate more organized modes of convection, so the main impact threats will just be locally heavy rainfall, gusty outflow, and some small hail with the stronger and more isolated storms. Across the higher terrain, locally heavy rainfall could once again lead to flash flooding over burn scars and other high risk areas, which will continue to be our main impact concern. Over the plains, convection across I-25 could result in some locally heavy rainfall and gusty winds, reducing visibility and potentially causing flash flooding in urban and low-lying areas. A few isolated to scattered storms are also being picked up in the high-res guidance over Las Animas County later in the evening. With thunderstorms forming down there, the additional instability could result in some stronger convection, producing more gusty winds up to about 55 mph and hail approaching half an inch or larger. Showers will wane quickly later this evening into the overnight, with calm winds and warm temperatures across the area. Friday... The overarching pattern will persist beneath the upper-high on Friday, but with weaker surface flow and slightly less lift, coverage east of the mountains should be less than today, although a few storms may leak into Las Animas County again. More widespread coverage is still expected across the higher terrain, and once again burn scar flash flooding will be our main impact concern. High temperatures will also increase above seasonal averages, with mid- 80s over the high valleys and high-90s to around 100 across the eastern plains. Showers across the mountains tomorrow evening will dissipate late evening, with a few showers lingering over southern I- 25 a bit later, potentially into the early overnight hours. .LONG TERM...(Friday night through Thursday) Issued at 244 PM MDT Thu Aug 4 2022 Key Messages: 1) Increasing coverage of rain and thunderstorms this weekend and into Monday. 2) Increased potential for flash flooding for both Saturday and Sunday. 3) Gradual warming and drying through the middle part of next week. Friday Night through Sunday.. Weakening convection looks to linger in our western mountains until around midnight on Friday night, with isolated showers and weak thunderstorms persisting in southern portions of the I-25 corridor and into our eastern plains, primarily in southern Las Animas and Baca counties. Both the NAM and the GFS depict a subtle cold frontal boundary pushing through our region early Saturday morning. While this front likely wont support any notable precipitation chances with its passing, it will set the stage for upslope flow and better moisture potential for storms throughout the weekend. As a high pressure center continues to drift off to our southeast throughout the day on Saturday, it begins to drag monsoon moisture into south central and southeastern Colorado. This set up will likely lead to continued chances for flash flooding in the high country, and also spark widespread convection all along the I-25 corridor any time after 3pm on Saturday afternoon. Though all of us will see the potential for showers and thunderstorms on Saturday, the main focus looks to be along and north of highway 50 for the most part. Better chances for increased coverage and intensity of storms will likely exist on Sunday, with convection sparking as early as noon in our central and western mountains, and spreading eastward throughout the afternoon. A speed max just to our north and east will provide an enhanced area of shear mainly north of highway 50 and east of I- 25, which could aid in storm organization and longevity on Sunday, given that there will likely be enough instability during the afternoon hours in that same area. Rain and storms look to persist well into the overnight hours on Sunday night, with everything from heavy rain and flash flooding, to hail and 60+ mph wind gusts being possible as well, especially along and east of I-25. Monday through Thursday. Both the GFS and the Canadian model keep at least isolated to scattered precipitation chances going into early afternoon hours of Monday. As northwest flow sets in for both Monday and Tuesday, we'll see continued chances for afternoon showers and thunderstorms, especially with all of the lingering residual moisture present on Monday. Overall, ensemble members seem to be in decent agreement that ridging will start to build back in through the middle next week. This will mean gradual drying, especially on the plains, and warming back to near normal temperatures as well. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 244 PM MDT Thu Aug 4 2022 VFR conditions are generally expected at KALS, KCOS, and KPUB over the next 24 hours. Shower and thunderstorm activity will increase over and near the higher terrain this afternoon, and showers are expected to influence the vicinities of all three TAF sites. Main impacts expected are lowering cigs and potentially some brief gusty outflow winds. Prevailing winds will mainly take a southerly component, but if showers drift too close to the terminal brief variable gusts are anticipated. For now, confidence on storms directly impacting the terminals is low enough to leave stronger gusts and precip out of the TAFs. Precipitation will wane in the area after about 03Z this evening, and winds overnight will be calm and diurnally-driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 4, 12:00 PM MDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Thu Aug 4 2022 COZ058>089-093>099-051800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Thu Aug 4 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous showers and thunderstorms are expected this afternoon and evening across and near the higher terrain. More isolated to scattered activity will also be possible along the I-25 corridor and Las Animas County. One or two storms may also be possible across the far southeast plains this evening. Main forecast concerns will be gusty outflow winds to 55 mph, localized heavy rainfall leading to flash flooding over high risk areas, frequent lightning and potentially some small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily shower and thunderstorm activity increases through the upcoming weekend. Rain, heavy at times, is possible primarily Saturday and Sunday, where flash flooding over area burn scars, urban corridors, and saturated soils may occur. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/EHR
In the hours before
Local storm report, Aug 4, 6:10 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD 6 ESE TEXAS CREEK 38.35N 105.48W
08/04/2022 FREMONT CO EMERGENCY MNGR
6 FEET OF WATER WITH MUD AND DEBRIS IN WATER
CROSSINGS. LOCATED BETWEEN MILE MARKERS 10
AND 14 ALONG COPPER GULCH ROAD (CR28).
&&Special weather statement, Aug 4, 6:31 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
631 PM MDT Thu Aug 4 2022
COZ084-050100-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
631 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of north central El
Paso County through 700 PM MDT...
At 631 PM MDT, Doppler radar was tracking a strong thunderstorm over
Peyton, or 23 miles northeast of Colorado Springs, moving north at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3900 10438 3896 10457 3912 10463 3912 10434
TIME...MOT...LOC 0031Z 172DEG 7KT 3905 10448
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CohenLocal storm report, Aug 4, 6:54 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD 3 W ROYAL GORGE 38.35N 105.48W
08/04/2022 FREMONT CO EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
ESE TEXAS CREEK. 6 FEET OF WATER WITH MUD
AND DEBRIS IN WATER CROSSINGS. LOCATED
BETWEEN MILE MARKERS 10 AND 14 ALONG COPPER
GULCH ROAD (CR28). CORRECT LAT AND LONG IS
38.4564, -105.3741.
&&Special weather statement, Aug 4, 7:08 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
708 PM MDT Thu Aug 4 2022
COZ081-050145-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
708 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central Teller
County through 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 21 miles west of Colorado Springs, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Teller
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3889 10510 3888 10508 3888 10509 3886 10510
3885 10511 3882 10511 3877 10513 3883 10524
3888 10526 3893 10523
TIME...MOT...LOC 0108Z 307DEG 7KT 3888 10521
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Aug 4, 7:18 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
718 PM MDT Thu Aug 4 2022
COZ060>062-064-065-072-050200-
Central Chaffee County Below 9000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
718 PM MDT Thu Aug 4 2022
...Strong thunderstorms will impact portions of southeastern Chaffee
and north central Saguache Counties through 800 PM MDT...
At 717 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Poncha Springs to 8 miles east of Sargents.
Movement was southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Poncha Pass and Poncha Springs around 725 PM MDT.
Salida around 735 PM MDT.
Other locations in the path of these storms include Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3842 10629 3842 10625 3844 10625 3844 10627
3859 10611 3854 10600 3837 10607 3829 10615
3838 10634
TIME...MOT...LOC 0117Z 299DEG 10KT 3854 10607 3838 10626
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenLocal storm report, Aug 4, 7:22 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
722 PM MDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD 5 WSW ROYAL GORGE 38.43N 105.40W
08/04/2022 FREMONT CO EMERGENCY MNGR
UPDATE...WATER IS CROSSING THE ROAD IN
MULTIPLE LOCATIONS ALONG COPPER GULCH ROAD
(CR 28) FROM MILE MARKER 2, JUST SOUTH OF
HIGHWAY 50 TO MILE MARKER 15. HIGH FLOWS UP
TO 6 FEET DEEP WITH MUD AND DEBRIS WAS
OBSERVERD. THE ROAD HAS BEEN CLOSED.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Aug 4, 6:14 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 4 hr |
| Aug 4, 6:31 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Aug 4, 7:02 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 4, 7:08 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Aug 4, 7:18 PM MDT | Special Weather Statement | PUB | Chaffee | 42 min |
| Aug 4, 7:25 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 27 min |
| Aug 4, 8:26 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Aug 5, 12:35 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 5, 1:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Aug 5, 3:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Aug 5, 4:17 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 5, 4:33 PM MDT | Flash Flood Warning | PUB | Saguache | 4 hr |
| Aug 5, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Aug 5, 5:34 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 4 hr |
| Aug 5, 5:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.